Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 172, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 30, 2012, 8:14 PM EDT for Carroll County, Patrick County, Virginia; Surry County, North Carolina. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2012, 8:14 PM EDT (00:14 UTC)
- Expired
- Jun 30, 2012, 9:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Surry County, NC, Carroll County, VA, Patrick County, VA
The radar
The Roanoke radar (KFCX), 57 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 8:17 PM EDT | HAIL 1.25 | 2 W Fancy Gap, VA | HALF DOLLAR SIZE HAIL REPORTED ON BEAMERS KNOB ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1490 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 2512 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
092
WUUS51 KRNK 010014
SVRRNK
NCC171-VAC035-141-010100-
/O.NEW.KRNK.SV.W.0172.120701T0014Z-120701T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
814 PM EDT SAT JUN 30 2012
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA
SOUTHWESTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA
SOUTHEASTERN CARROLL COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 900 PM EDT.
* AT 811 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FANCY GAP...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
FANCY GAP...
CANA...
GROUNDHOG MOUNTAIN...
ARARAT...
WOODVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3656 8066 3666 8084 3678 8078 3660 8043
3647 8045
TIME...MOT...LOC 0014Z 291DEG 23KT 3667 8073
$$
PH2 follow-up statements
124
WWUS51 KRNK 010035 RRA
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
835 PM EDT SAT JUN 30 2012
VAC035-010045-
/O.CAN.KRNK.SV.W.0172.000000T0000Z-120701T0100Z/
CARROLL VA-
835 PM EDT SAT JUN 30 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARROLL COUNTY IS
CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3655 8064 3656 8063 3656 8061 3659 8062
3666 8059 3660 8043 3647 8045
TIME...MOT...LOC 0035Z 289DEG 27KT 3663 8055
$$
NCC171-VAC141-010100-
/O.CON.KRNK.SV.W.0172.000000T0000Z-120701T0100Z/
SURRY NC-PATRICK VA-
835 PM EDT SAT JUN 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTHEASTERN SURRY AND SOUTHWESTERN PATRICK COUNTIES...
AT 833 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ARARAT...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
ARARAT...
WOODVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3655 8064 3656 8063 3656 8061 3659 8062
3666 8059 3660 8043 3647 8045
TIME...MOT...LOC 0035Z 289DEG 27KT 3663 8055
$$
PH877
WWUS51 KRNK 010100 RRA
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
900 PM EDT SAT JUN 30 2012
NCC171-VAC141-010110-
/O.EXP.KRNK.SV.W.0172.000000T0000Z-120701T0100Z/
SURRY NC-PATRICK VA-
900 PM EDT SAT JUN 30 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SURRY AND
SOUTHWESTERN PATRICK COUNTIES EXPIRES AT 900 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3655 8064 3656 8063 3656 8061 3659 8062
3666 8059 3660 8043 3647 8045
TIME...MOT...LOC 0035Z 289DEG 27KT 3663 8055
$$
PHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 7:32 PM EDT, 42 minutes earlier.
Area forecast discussion, Jun 30, 7:32 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
732 PM EDT SAT JUN 30 2012
.SYNOPSIS...
A LARGE RIDGE OF HIGH PRESSURE ALOFT WILL REMAIN OVER THE REGION
INTO SUNDAY. A WEAK COLD FRONT WILL DIP SOUTH INTO THE AREA LATER
SUNDAY BEFORE STALLING INTO MONDAY.
&&
.NEAR TERM /THROUGH SUNDAY/...
AS OF 715 PM EDT SATURDAY...
UNSTABLE AIRMASS IN PLACE LEADING TO PULSE SEVERE THUNDERSTORMS
FROM THE MOUNTAIN EMPIRE SOUTH AND EAST TOWARD THE BLUE RIDGE
SOUTH OF FLOYD AND SOUTH OF LYH. WILL HAVE TO WATCH UPSTREAM
CONVECTION OVER OHIO VALLEY TO SEE IF ITS INTENSITY INCREASES
LATER AND SHIFTS SOUTHEAST TOWARD OUR AREA LATE. UNTIL THEN...WILL
BE DEALING WITH SCATTERED STORMS OVER THE SOUTHWEST AND OUT EAST.
MODELS SEEMING TO HAVE PLACEMENT ISSUES. WILL KEEP HIGHER POPS IN
THE SOUTH EARLY THEN SHIFT IT NORTH LATE. NO CHANGES YET BEYOND
MIDNIGHT TONIGHT. WILL BE LETTING HEAT ADVISORY/EXCESSIVIE HEAT
WARNINGS EXPIRE ON TIME AS HEAT INDICIES HAVE DROPPED BELOW 105F.
THE NEXT S/W THAT IS CURRENTLY BACK OVER IL. MODELS GRAB THIS
FEATURE AND SLIDE INTO TOWARD THE WESTERN SLOPES AROUND DAYBREAK
SUNDAY THEN FIZZLE IT AS IT ENCOUNTERS A STRONGER DOWNSLOPED
ENVIRONMENT THAT MAY LIMIT ADDED DEVELOPMENT UNTIL LATE IN THE DAY
AS MIXING DIMINISHES. THEREFORE INCLUDED A BIT HIGHER CHANCE OF
TSRA OVER THE NW LATE TONIGHT...THEN MAINLY ISOLATED COVERAGE
SUNDAY PENDING LATER ORGANIZATION.
EXPECT LOW TEMPS TO BE ABLE TO FALL INTO THE 60S ACROSS THE VALLEYS
OVERNIGHT WITH MAINLY LOW/MID 70S ELSW. HIGHS AGAIN CLOSE TO 100
BLUE RIDGE EAST SUNDAY AS 85H TEMPS WARM A LITTLE AND NW DOWNSLOPE
GIVES A BOOST. ALSO A FEW MORE RECORDS LIKELY TO FALL PER CLIMATE
SECTION BELOW WHILE HEAT CRITERIA A BIT MORE IFFY AS LOW LEVEL
DRYING TAKES PLACE. SINCE LOOKING AT MARGINAL CRITERIA FOR ONLY A
FEW HOURS PLAN TO ONLY INCLUDE A FEW SE CTYS IN ANOTHER ADVISORY FOR
SUNDAY FOR NOW.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY/...
AS OF 345 PM EDT SATURDAY...
THE UPPER LEVEL RIDGE OF HIGH PRESSURE EXTENDING FROM THE CENTRAL
PLAINS WILL REMAIN THE MAIN FEATURE IN OUR WEATHER PATTERN FOR THE
EARLY PART OF THE WEEK...WHICH WILL KEEP OUR TEMPERATURES VERY MUCH
ON THE WARM SIDE. THAT STATED...A WEAK COLD FRONT WILL PUSH SOUTH
FROM NEW ENGLAND ACROSS THE OHIO RIVER VALLEY ON MONDAY AFTERNOON...
BRINGING AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS TO THE
AREA. AT THE VERY LEAST...THE INCREASED CLOUD COVER WILL HELP TAKE
THE EDGE OFF OF THE EXCESSIVELY HIGH TEMPERATURES BY A FEW
DEGREES...AND WILL BE LOOKING FOR TEMPERATURES TO REMAIN BELOW 100
ACROSS THE PIEDMONTS...ALTHOUGH HIGHS IN THE MID TO UPPER 90S ACROSS
THE EAST WILL STILL BE COMMON.
THE UPPER LEVEL RIDGE WEAKENS SOMEWHAT TUESDAY AND WEDNESDAY...AND
WE CAN EXPECT TO TRANSITION TO A LITTLE BIT MORE OF A TYPICAL
SUMMERTIME WEATHER PATTERN...WITH SHOWER AND THUNDERSTORMS
DEVELOPING MAINLY ACROSS THE MOUNTAINS DURING THE EARLY AFTERNOON...
AND DIMINISHING IN COVERAGE DURING THE LATE EVENING. HIGHS WILL
REMAIN ON THE WARM SIDE...WITH MID 80S TO AROUND 90 EXPECTED ACROSS
THE MOUNTAINS...AND LOW TO MID 90S EXPECTED ACROSS THE PIEDMONTS.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
AS OF 345 PM EDT SATURDAY...
SHOWERS AND THUNDERSTORMS WILL STAY IN THE FORECAST THROUGH THE END
OF THE COMING WORKWEEK AS A COLD FRONT DRIFTS SLOWLY SOUTHWARD
ACROSS THE OHIO RIVER VALLEY ON THURSDAY...AND EVENTUALLY THROUGH
OUR AREA ON FRIDAY AND FRIDAY NIGHT. BY THE TIME THE FRONT MAKES IT
THROUGH OUR AREA...IT APPEARS THAT IT WILL BE WEAKENED TO THE POINT
WHERE THERE IS NOT MUCH DIFFERENCE IN TEMPERATURES ON EITHER SIDE OF
THE BOUNDARY...AND WE CAN STILL EXPECT MID TO UPPER 80S ACROSS MOST
OF THE MOUNTAINS...AND LOWER 90S ACROSS THE PIEDMONTS FOR FRIDAY AND
SATURDAY HIGHS. WEAK HIGH PRESSURE DOES BUILD INTO OUR AREA BEHIND
THE FRONT HOWEVER...AND WE CAN EXPECT LOWER RAIN CHANCES FOR FRIDAY
NIGHT AND SATURDAY.
&&
.AVIATION /23Z SATURDAY THROUGH THURSDAY/...
AS OF 720 PM EDT SATURDAY...
MAINLY WILL SEE VFR CONDITIONS THIS PERIOD OUTSIDE ANY SCATTERED
CONVECTION THIS EVENING. THIS CONVECTION IS MAINLY SITUATED FROM
NEAR BLF-JFZ ESE TO HLX WITH ISOLATED COVEARAGE EAST OF LYH. THINK
BLF HAS BEST THREAT THROUGH 01Z OF GETTINGT TSRA SO PUT A TEMPO
GROUP TO COVER THIS. MAY SEE SOME FOG OVERNIGHT IN THE GREENBRIER
VALLEY AND AROUN DANVILLE...OTHERWISE VFR.
WILL HAVE TO WATCH CONVECTION UPSTREAM OVER OHIO-ILLINOIS AND IF
THE FLOW TURNS THIS SYSTEM SOUTHEAST TOWARD OUR AREA AFTER
MIDNIGHT. MODELS CURRENTLY SLIDING MOST OF THIS NORTH OF OUR AREA.
WILL SEE MORE DEVELOPMENT SUNDAY AFTN MAINLY EAST OF THE MTNS.
OVERALL...KEPT VFR CONDITIONS.
EXPECT MAINLY VFR CONDITIONS SUNDAY NIGHT THROUGH WEDNESDAY THOUGH
WILL LIKELY SEE MORE AREAS OF MVFR/IFR VISIBILITY DUE TO FOG EARLY
EACH MORNING FROM MONDAY ONWARD...ESPECIALLY AT KLWB AND KBLF.
ALSO...EXPECT TO SEE AN UPTICK IN AFTERNOON CONVECTION AND
ASSOCIATED SUB-VFR CONDITIONS AS THE UPPER LEVEL HIGH PRESSURE
SYSTEM GRADUALLY WEAKENS AND DRIFTS WESTWARD TOWARD THE LOWER-MID
MS VALLEY. TERRAIN- INDUCED AFTERNOON CONVECTION CURRENTLY
ANTICIPATED MONDAY- WEDNESDAY.
&&
.CLIMATE...
RECORD HIGHS:
SATURDAY/30TH SUNDAY/1ST
BLACKSBURG 92/1966 92/1959
BLUEFIELD 88/1969 88/2005
DANVILLE 103/1959 100/1990
LYNCHBURG 103/1936 98/1970
ROANOKE 104/1936 100/1931
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR VAZ044-
046-047-058-059.
HEAT ADVISORY FROM 2 PM TO 8 PM EDT SUNDAY FOR VAZ043-044-058-
059.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ022>024-
032>035-043-045.
NC...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR NCZ006.
HEAT ADVISORY FROM 2 PM TO 8 PM EDT SUNDAY FOR NCZ004>006.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ003>005-019-
020.
WV...NONE.
&&
SYNOPSIS...JH
NEAR TERM...JH/WP
SHORT TERM...NF
LONG TERM...NF
AVIATION...JH/WP
CLIMATE...Hazardous weather outlook, Jun 30, 3:24 PM EDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 324 PM EDT SAT JUN 30 2012 NCZ001-002-018-VAZ007-009>020-WVZ042>045-011930- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-MERCER- SUMMERS-MONROE-GREENBRIER- 324 PM EDT SAT JUN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS COULD AGAIN BE SEVERE...WITH THE MAIN THREAT OF DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. HOT TEMPERATURES WILL PERSIST SUNDAY INTO MONDAY WITH HIGHS IN THE 90S...AND HEAT INDEX VALUES IN THE 90S TO NEAR 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003-019-020-VAZ022>024-032>035-045-011930- SURRY-WILKES-YADKIN-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-CAMPBELL- 324 PM EDT SAT JUN 30 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. ISOLATED THUNDERSTORMS COULD AGAIN BE SEVERE...WITH THE MAIN THREAT OF DAMAGING WINDS. HOT TEMPERATURES WILL PERSIST MONDAY WITH HIGHS IN THE 90S TO AROUND 100...WITH HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004-005-VAZ043-011930- STOKES-ROCKINGHAM-HENRY- 324 PM EDT SAT JUN 30 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 2 PM TO 8 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. HOT TEMPERATURES WILL PERSIST MONDAY WITH HIGHS IN THE 90S TO AROUND 100...WITH HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ046-047-011930- APPOMATTOX-BUCKINGHAM- 324 PM EDT SAT JUN 30 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. HOT TEMPERATURES WILL PERSIST SUNDAY INTO MONDAY WITH HIGHS IN THE 90S TO AROUND 100...WITH HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ006-VAZ044-058-059-011930- CASWELL-PITTSYLVANIA-HALIFAX-CHARLOTTE- 324 PM EDT SAT JUN 30 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 2 PM TO 8 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. HOT TEMPERATURES WILL PERSIST MONDAY WITH HIGHS IN THE 90S TO AROUND 100...WITH HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 30, 7:52 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
752 PM EDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 3 NW TAZEWELL 37.15N 81.56W
06/30/2012 E1.00 INCH TAZEWELL VA TRAINED SPOTTER
BAPTIST VALLEY ROAD
&&
FISHERLocal storm report, Jun 30, 7:53 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
753 PM EDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM HAIL 2 E FRIES 36.71N 80.93W
06/30/2012 E1.75 INCH CARROLL VA TRAINED SPOTTER
GOLF BALL SIZE HAIL REPORTED
&&
MBSLocal storm report, Jun 30, 7:58 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
758 PM EDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM HAIL 1 NNW TAZEWELL 37.14N 81.53W
06/30/2012 E0.25 INCH TAZEWELL VA TRAINED SPOTTER
QUARTER SIZE HAIL ON WHITLEY BRANCH ROAD
&&
MBSLocal storm report, Jun 30, 8:04 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
804 PM EDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 1 ENE TAZEWELL 37.12N 81.50W
06/30/2012 E1.75 INCH TAZEWELL VA TRAINED SPOTTER
HILL STREET
&&
FISHERLocal storm report, Jun 30, 8:06 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
806 PM EDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM HAIL 1 NNW TAZEWELL 37.14N 81.53W
06/30/2012 E1.00 INCH TAZEWELL VA TRAINED SPOTTER
QUARTER SIZE HAIL ON WHITLEY BRANCH ROAD
&&
MBSLocal storm report, Jun 30, 8:07 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
807 PM EDT SAT JUN 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM HAIL 6 ESE FRIES 36.70N 80.87W
06/30/2012 E1.75 INCH CARROLL VA TRAINED SPOTTER
GOLF BALL SIZE HAIL ON CARROLTON PIKE
&&
MBSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:04 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 32 min |
| Jun 30, 8:05 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Tazewell, Wythe | 40 min |
| Jun 30, 8:17 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick | 43 min |
| Jun 30, 8:25 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Pulaski, Wythe | 50 min |
| Jun 30, 8:38 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick | 22 min |
| Jun 30, 8:43 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Carroll, Pulaski, Wythe | 47 min |
| Jun 30, 8:47 PM EDT | Special Weather Statement | RNK | Franklin | 58 min |
| Jun 30, 8:59 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 46 min |
| Jun 30, 9:02 PM EDT | Severe Thunderstorm Warning | RNK | Henry | 23 min |
| Jun 30, 9:05 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Pittsylvania, Roanoke | 40 min |
| Jun 30, 9:31 PM EDT | Special Weather Statement | RNK | Carroll | 29 min |
| Jun 30, 9:41 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 64 min |
| Jun 30, 9:50 PM EDT | Areal Flood Advisory | RNK | Patrick | 3 hr |
| Jun 30, 10:40 PM EDT | Special Weather Statement | RNK | Smyth, Wythe | 50 min |
| Jun 30, 10:51 PM EDT | Special Weather Statement | RNK | Bath, Rockbridge, City of Buena Vista, City of Lexington | 39 min |
| Jun 30, 11:31 PM EDT | Special Weather Statement | RNK | Carroll, City of Galax | 44 min |
| Jun 30, 11:50 PM EDT | Special Weather Statement | RNK | Franklin | 55 min |
| Jul 1, 12:02 AM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Pittsylvania | 58 min |
| Jul 1, 12:29 AM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Rockbridge, City of Buena Vista, City of Lexington | 51 min |
| Jul 1, 12:43 AM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 62 min |
| Jul 1, 12:51 AM EDT | Special Weather Statement | RNK | Patrick | 39 min |
| Jul 1, 1:02 AM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 33 min |
| Jul 1, 1:52 AM EDT | Special Weather Statement | RNK | Halifax | 53 min |
| Jul 1, 1:55 AM EDT | Special Weather Statement | RNK | Charlotte | 65 min |
| Jul 1, 2:34 AM EDT | Special Weather Statement | RNK | Charlotte | 26 min |
| Jul 1, 9:56 AM EDT | Special Weather Statement | RNK | Smyth, Tazewell | 64 min |
| Jul 1, 10:10 AM EDT | Severe Thunderstorm Warning | RNK | Smyth, Tazewell | 65 min |
| Jul 1, 10:56 AM EDT | Severe Thunderstorm Warning | RNK | Bland, Grayson, Smyth, Tazewell, Wythe | 50 min |
| Jul 1, 11:20 AM EDT | Severe Thunderstorm Warning | RNK | Bland, Carroll, Grayson, Patrick, Pulaski, Wythe and 1 more | 55 min |
| Jul 1, 11:38 AM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson | 52 min |
| Jul 1, 11:55 AM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Patrick, Pulaski, Wythe | 52 min |
| Jul 1, 12:26 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Henry, Patrick, City of Martinsville | 45 min |
| Jul 1, 12:53 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Henry, Pittsylvania, City of Danville | 52 min |
| Jul 1, 1:16 PM EDT | Special Weather Statement | RNK | Pittsylvania | 59 min |
| Jul 1, 1:22 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania | 36 min |
| Jul 1, 1:45 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 60 min |
| Jun 30, 9:19 PM EDT | Special Weather Statement | RNK | Rockingham | 41 min |
| Jun 30, 9:25 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 31 min |
| Jun 30, 10:18 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 59 min |
| Jul 1, 4:18 PM EDT | Special Weather Statement | RNK | Caldwell | 27 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.